Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest MarifreakinA

Ortho Tri Cyclen (not Lo!)

Recommended Posts

Guest MarifreakinA

That's it, this is the LAST straw! I am so sick of having a BC that makes my freaking face break out all the time! The break outs are making me irritable, self conscious, and stressed out.

I'm currently taking Femcon Fe, which cleared my break outs for about 5 months and then after that stopped working and is now actually breaking me out.

So I'm switching my bc to Ortho Tri Cyclen, since it is the only proven birth control to control acne. I'm not considering Yaz because I've heard too many blood clot stories, and I don't have PMDD or bad PMS, so I don't need Yaz.

I was just wondering if any chick had any good experience with ACNEon Ortho Tri Cyclen (not Lo). I don't care about the other stuff, mood swings, weight gain, etc, I just want to know about acne experience.

Share this post


Link to post
Share on other sites

I haven't had any experience with any forms of birth control, but others have so I'm moving this to the Hormonal treatments subforum.

Share this post


Link to post
Share on other sites

I've been on Ortho Tri Cyclen for almost 3 years (3 years this Fall) and NEVER had any problems with it until 3 months ago. Now i'm breaking out, I have horrible chest pains, migraines (with halos), blurry vision, metal taste in my mouth, the list goes on and on and on! I have a Dr's appointment on Thursday to get off this shit. I think OTC just gradually became too high a dose of hormone for me (especially the 3rd week, the last week before my period, which is the highest dose....which is also when my symptoms get worse). I'd take this drug with caution.......I've heard great stories but I've also heard OTC can make acne a lot worse...........Also it's a triphasic pill so a lot of ppl experience mood swings and weight gain because you're never at a consistent hormone level. I'm switching to Yasmin I think....I know a few people on it who love it and havn't had any problems.......it doesn't have the bad reviews that YAZ has either. It's also a monophasic pill and a lower dose hormone than OTC. Hope this helps and I hope that whatever you chose works well for you!

Share this post


Link to post
Share on other sites

It's not so much that Ortho Tri is the only one "proven" to help with acne. It was just the original one studied. Dr. Geoffrey Redmond was the lead doctor on the investigation. He went on to write a book that lists a bunch of them that help with acne too. Ortho Tri Cyclen gave my daughter such bad acne that she decided to take Accutane which was a further disaster. Yasmin and spiro cleared her fast. Yasmin made her a little nuts so then she went to Yaz with continued good results. A friend of hers used/uses? Ortho Tri Lo and it cleared up HER acne so go figure.

Share this post


Link to post
Share on other sites
It's not so much that Ortho Tri is the only one "proven" to help with acne. It was just the original one studied. Dr. Geoffrey Redmond was the lead doctor on the investigation. He went on to write a book that lists a bunch of them that help with acne too. Ortho Tri Cyclen gave my daughter such bad acne that she decided to take Accutane which was a further disaster. Yasmin and spiro cleared her fast. Yasmin made her a little nuts so then she went to Yaz with continued good results. A friend of hers used/uses? Ortho Tri Lo and it cleared up HER acne so go figure.

Boston50 is correct......OTC is FDA approved to treat acne but there are others. Check this out!

"There are currently four oral contraceptives approved by the FDA for the treatment of acne: Ortho Tri-Cyclen, Estrostep, and Yaz. Another option, Yasmin, is similar to Yaz but not specifically approved for the treatment of acne. Dr. Keri's favorite birth control pills for acne-prone patients are Yasmin and Yaz, likely due to the fact that they both contain drospirenone, another anti-androgen"

- taken from the website "http://health.yahoo.com/experts/skintype/11446/birth-control-pills-and-acne/"

There's is some great info on there!

Share this post


Link to post
Share on other sites

Oh cool...I will check out that web site. I find it interesting that Yaz is on that list and seemingly preferred over Yasmin. That is a comfort since DD is on that and I am always stressing about this subject. She is doing well BTW with a little help from her spiro friend.

Share this post


Link to post
Share on other sites
Guest MarifreakinA

Thanks for the reply's, and the website.

I decided to start Yasmin; since I don't have PMDD I don't want to go on Yaz because of considerable side effects I might get.

Hopefully Yasmin will work for me, since it seems to work for a lot of other women out there.

Share this post


Link to post
Share on other sites
Oh cool...I will check out that web site. I find it interesting that Yaz is on that list and seemingly preferred over Yasmin. That is a comfort since DD is on that and I am always stressing about this subject. She is doing well BTW with a little help from her spiro friend.

MarifreakinA , let me just say, I know exactly how you are feeling. I'm on Yasmin. Just started my 3rd pack. It hasn't done s**t for my acne or my pms/period. :shifty:

Share this post


Link to post
Share on other sites
Guest MarifreakinA

Decided not to take Yasmin, I realized that bc pills in general wreak havoc on my IBS, so my doctor recommended me NuvaRing since it's not oral.

I've read good and bad reviews, but then again I shouldn't even read reviews because everyone's different.

I hope I like this method because the pill I am on right now is making my stomach feel horrible.

Share this post


Link to post
Share on other sites
Decided not to take Yasmin, I realized that bc pills in general wreak havoc on my IBS, so my doctor recommended me NuvaRing since it's not oral.

I've read good and bad reviews, but then again I shouldn't even read reviews because everyone's different.

I hope I like this method because the pill I am on right now is making my stomach feel horrible.

Your right, everyone reacts differently to different bc's. Personally I got on nuva ring because of its convience but I started breaking out about 3 months after I was on it, and a few months later I started getting horrible cystic acne! I'm pretty convinced that's what caused it because I have NEVER had cystic acne before. I'm not saying it will happen to you, but my advice is if you notice your breaking out more switch to something else. I didn't think much of it at the time and kept using it and now my face is a disaster :snooty: I switched to yaz and so far no problems, but everyone is different.

Share this post


Link to post
Share on other sites
Guest MarifreakinA

Very true.

I think I might do okay on NR, the insertion was a piece of cake, not what I expected at all.

I really hope I don't break out, I don't mind if I do in the beginning because it's only natural, but I don't think I'll be able to handle my face turning into a war zone.

I didn't have too many break out problems with my last bc, the breakouts would come and go, my last birth control had an androgen hormone in it, and my face still didn't look that bad, so maybe nothing will happen on NR (fingers crossed).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×